Pennsylvania, 2015

Winter Storm and Winter Weather in Pennsylvania, February 1 to 2, 2015

February 1 to 2, 2015 · NWS PHI · 13 events in 13 counties and zones

A winter storm brought snow, freezing rain and then snow at the end to the Poconos and Lehigh Valley on the 1st into the afternoon of the 2nd. In Berks County and the northern Philadelphia suburbs, a transition from snow to freezing rain and then rain occurred, while in the immediate Philadelphia area, a transition from snow to plain rain occurred.

Where it happened

Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A winter storm brought snow, freezing rain and then snow at the end to the Poconos and Lehigh Valley on the 1st into the afternoon of the 2nd. In Berks County and the northern Philadelphia suburbs, a transition from snow to freezing rain and then rain occurred, while in the immediate Philadelphia area, a transition from snow to plain rain occurred. In the Lehigh Valley and Poconos snowfall averaged 5 to 10 inches with around an additional one-tenth of an inch of ice. In Berks County and the Philadelphia northern suburbs, 1 to 4 inches of snow fell with one tenth of an inch or less of ice and in the immediate Philadelphia area around an inch of snow fell before it changed to rain. The combination caused very slick traveling conditions and impacted the ravel through the 2nd. In addition, winds caused about 8,000 homes and businesses to lose power in southeast Pennsylvania.

Precipitation started as snow throughout Eastern Pennsylvania on the 1st. It began in the afternoon in the Poconos, the late afternoon in Berks County, the Lehigh Valley and the northern Philadelphia suburbs and in the late evening in the local Philadelphia area. The snow transitioned briefly to sleet and then rain in the local Philadelphia area, its western suburbs and Berks County early on the 2nd. The rain ended during the late morning and early afternoon on the 2nd. In the Lehigh Valley and upper Bucks County, precipitation transitioned to a rain and freezing rain mixture during the early morning on the 2nd and then changed back to snow during the mid morning and ended during the early afternoon on the 2nd. In the Poconos, the snow fell heavy at times overnight on the 1st, changed to freezing rain on the morning of the 2nd for a few hours and then changed back to snow during the middle of the morning before ending close to Noon EST on the 2nd.

Speed restrictions were in place on all of the Delaware River bridges in and around Philadelphia as well as major roadways in the Lehigh Valley and Berks County. In Bucks County, a jack-knifed truck closed Pennsylvania State Route 611 and there were multiple accidents on Pennsylvania State Route 309. In Philadelphia, due to slick conditions, Lincoln Drive was shut down in both directions from Wissahickon Avenue to Gypsy Lane. All schools were closed in the Lehigh Valley on the 2nd. Schools in southeast Pennsylvania including Philadelphia had delayed openings. Many after school afternoon and evening activities were cancelled.

Representative snowfall included 11.0 inches in Mount Pocono (Monroe County), 10.9 inches in Albrightsville (Carbon County), 10.4 inches in Stroudsburg (Monroe County), 9.8 inches 8.2 inches in Parryville (Carbon County), 7.0 inches in Washington Township (Lehigh County), 6.5 inches in Nazareth (Northampton County), 5.8 inches in Macungie (Lehigh County), 5.4 inches in Martins Creek (Northampton County), 3.9 inches at the Lehigh Valley International Airport, 3.7 inches in Springtown (Bucks County), 3.0 inches in Mertztown (Berks County), 2.0 inches in Gilbertsville (Montgomery County), 1.5 inches in Furlong (Bucks County) and Exton (Chester County), 1.1 inches in Chadds Ford (Delaware County) and 0.8 inches at the Philadelphia International Airport.

About 1/10th of an inch accumulated in Allentown (Lehigh County) and Mount Pocono (Monroe County).

The winter storm was caused by a low pressure system that moved from the lower Missouri Valley on the morning of the 1st eastward into Indiana on the evening of the 1st and western Pennsylvania early on the 2nd. During the mid morning of the 2nd, a secondary low pressure formed in the northern Delmarva Peninsula. It quickly became the primary low pressure system and exited to the east. At 1 p.m. EST on the 2nd it was just southeast of Montauk Point, Long Island. An arctic high pressure system that moved in tandem with the low pressure system across the southern tier of Canada prevented the low from traveling farther to the north and also kept a sufficient supply of cold air for precipitation to remain a wintry mix in the northeast part of Pennsylvania.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 1, 1:50 PM EST, 40 minutes earlier.

Area forecast discussion, Feb 1, 1:50 PM EST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
150 PM EST SUN FEB 1 2015

.SYNOPSIS...
LOW PRESSURE IN THE MID MISSISSIPPI VALLEY WILL MOVE EASTWARD INTO
THE OHIO VALLEY LATE TODAY INTO TONIGHT, THEN TRACK ACROSS OUR
REGION ON MONDAY. HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY.
LOW PRESSURE WILL THEN TRACK FROM THE OHIO VALLEY INTO NEW ENGLAND
ON WEDNESDAY, WITH A COLD FRONT MOVING THROUGH OUR REGION WEDNESDAY
NIGHT. HIGH PRESSURE SHOULD THEN ARRIVE FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A COLD FRONT IS DRAPED FROM INTERIOR NEW ENGLAND SOUTHWESTWARD TO
WESTERN PENNSYLVANIA, THEN TO LOWER PRESSURE IN THE MID-MISSISSIPPI
VALLEY. THE WATER VAPOR IMAGERY SHOWS A WELL DEFINED SHORT WAVE
DIGGING ACROSS THE CENTRAL PLAINS AND THE MID-MISSISSIPPI VALLEY.
THIS FEATURE DOES LOOK MORE AMPLIFIED, WHICH SHOULD RESULT IN A
DOWNSTREAM NORTHWARD STORM TRACK OF THE SURFACE LOW. IT IS THIS
FEATURE THAT HAS BEEN VARYING SOME AND HAVING AN IMPACT ON THE STORM
TRACK AND RELATED THERMAL PROFILES ACROSS MUCH OF OUR REGION THE
LAST SEVERAL DAYS. IT DOES APPEAR THAT A WARMER SOLUTION WILL OCCUR,
HOWEVER NO CHANGES ARE BEING MADE ATTM TO THE PRECIPITATION TYPE
EVOLUTION IN OUR FORECAST OR THE ADVISORIES/WARNINGS. THE 12Z NAM
WOULD SUGGEST THAT PHILADELPHIA IS MAINLY JUST RAIN AS THE BOUNDARY
LAYER WARMS ENOUGH. WE WILL AWAIT ADDITIONAL MODEL GUIDANCE BEFORE
MAKING CHANGES, HOWEVER THE WSW PRODUCT WAS RESENT TO MAKE SOME
ADJUSTMENTS TO THE GROUPINGS AND ADD SOME MORE INFORMATION.

OTHERWISE, WAA ALOFT AND THE BACKING FLOW IS RESULTING IN CLOUDS
ACROSS THE AREA. THESE ARE ANTICIPATED TO THICKEN AND LOWER,
ALTHOUGH THERE ARE SOME THIN AREAS SO FAR THIS MORNING. THE LIGHT
SOUTHERLY FLOW AND WAA IS ALLOWING THE TEMPERATURES TO RESPOND. THE
DEW POINTS ARE ALSO EXPECTED TO INCREASE SOME BY LATE IN THE DAY
ESPECIALLY SOUTH AND EAST OF PHILADELPHIA AS THE LOW-LEVEL MOISTURE
TRANSPORT BEGINS TO BECOME BETTER DEFINED.

THE HOURLY GRIDS WERE ADJUSTED BASED ON THE LATEST OBSERVATIONS, AND
THEN THE LAMP/LAV GUIDANCE WAS USED TO ASSIST. THERE HAS BEEN A FEW SNOW
SHOWERS OR FLURRIES ACROSS SOUTHEASTERN PENNSYLVANIA WITH SOME
INITIAL UPGLIDE, HOWEVER THE BULK OF THE PRECIPITATION IS EXPECTED
TO ARRIVE LATE THIS AFTERNOON AND BEYOND. THE 12Z STERLING, VA RAOB
SHOWS RATHER DRY AIR BELOW 850 MB.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THOUGH SOME PRECIP MAY MOVE IN THROUGH THE DAY TODAY, THE MAIN
PERIOD OF WHEN OUR REGION WILL BE AFFECTED BY THIS SYSTEM WILL BE
STARTING THIS EVENING AS THE CENTER OF THE SURFACE LOW LIFTS FROM
SOUTHERN INDIANA INTO WESTERN PA BY MONDAY MORNING. FIRST A FEW
NOTES ABOUT THE SYNOPTIC PATTERN. THE MAIN UPPER LEVEL TROUGH
ASSOCIATED WITH THIS SYSTEM IS SLIDING EAST OVER THE HIGH PLAINS
NOW, THE BASE OF THE TROUGH EARLIER BECAME A CUTOFF LOW OVER THE
BAJA PENINSULA. WITHOUT A STRONG UPPER LEVEL JET ON THE BACK SIDE OF
THE TROUGH, AND WITH THE WINDOW OF OPPORTUNITY FOR ANY LEE SIDE
CYCLOGENESIS QUICKLY CLOSING AS IT MOVES FURTHER AWAY FROM THE
ROCKIES, THIS SHOULD BE A RATHER PROGRESSIVE SYSTEM. THE GFS
HOWEVER, SHOWS THE LOW INTENSIFYING AND DEEPENING OVER THE NEXT 24
HOURS, MUCH MORE SO THAN ANY OF THE OTHER DETERMINISTIC MODELS. THIS
AS A RESULT, AFFECTS THE TIMING OF THE WARM FRONT TONIGHT, AND THUS
DOES AFFECT TIMING OF PRECIP TRANSITIONS. AS WITH THE PREVIOUS
SHIFT, AM CONCERNED THAT THIS IS TOO FAST IN SCOURING OUT THE COLD
AIR IN THE BOUNDARY LAYER THAT IS ALREADY IN PLACE. SO WITH THAT IN
MIND, THE FORECAST FAVORS A SLIGHTLY COLDER SOLUTION WHICH SHOWS THE
PRECIP AS MOSTLY SN (WITH THE EXCEPTION OF CENTRAL AND SOUTHERN
DELMARVA AND FAR SE NJ. THROUGH 06Z, SHOULD SEE A BAND OF SLEET AND
FREEZING RAIN MIX DEVELOP OVER THE I95 CORRIDOR. THIS BAND OF MIXED
PRECIP IS EXPECTED TO SLOWLY MOVE NORTH AFTER MIDNIGHT AS THE WARMER
AIR MOVES IN FROM THE SOUTH.

SNOW AND ICE AMOUNTS DID NOT CHANGE TOO MUCH FROM THE PREVIOUS
FORECAST. STILL LOOKS LIKE THE HIGHEST SNOW AMOUNTS WILL BE OVER THE
POCONOS AND FAR NW NJ WHICH WILL LIKELY SEE ONLY A SMALL WINDOW OF
MIXED PRECIPITATION EARLY MONDAY MORNING. HAVE CHANGED THE WINTER
STORM WATCH TO A WARNING, WITH THE EXCEPTION OF WESTERN CHESTER
WHICH IS IN A WINTER WEATHER ADVISORY ALONG WITH FAR NORTHERN
DELMARVA, FAR SE PA, AND MUCH OF CENTRAL AND SOUTHERN NJ.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
MONDAY THROUGH MONDAY NIGHT:
* WINTER STORM CONTINUES FOR AT LEAST THE NORTHERN HALF OF THE REGION*

A FRONTAL BOUNDARY WILL BE STALLED FROM WEST TO EAST ACROSS THE
REGION AS LOW PRESSURE RIDES ALONG THE BOUNDARY. PLENTY OF MOISTURE
AND UPPER LEVEL WARM AIR WILL CONTINUE TO BE DRAWN NORTH AND RUNG
OUT ALONG THE FRONTAL BOUNDARY. THIS MAY LEAD TO
POTENTIALLY MODERATE TO HEAVY PERIODS OF PRECIPITATION MONDAY
MORNING. THE RAIN/ WINTRY MIX LINE WILL SLOWLY MOVE NORTH FROM THE
NORTHERN SUBURBS OF PHILADELPHIA TOWARD THE LEHIGH VALLEY AND
CENTRAL NJ FROM 12-15Z. A SECONDARY LOW MAY FORM OFFSHORE AS WELL
DURING THE MORNING WHICH COULD ALLOW COLD AIR TO ADVECT IN AT THE
SURFACE DURING THE LATE MORNING AND AFTERNOON, NON-DIURNAL
TEMPERATURE TREND. MAV AND MET BOTH APPEAR TO WARM MONDAY AFTERNOON
BUT THE ECMWF TWO METER TEMPERATURES LOOK TO COLD. THE CAA WOULD
STOP THE NORTHWARD ADVANCE OF THE CHANGEOVER TO RAIN BY MID MORNING. A WARM
NOSE MAY MAKE ALL THE WAY INTO THE POCONOS AROUND SUNRISE MONDAY IF
THE 00Z GFS SOUNDING IS TO VERIFY, SO HAVE ADDED SLEET INTO THE
EQUATION HERE. THE PRECIPITATION TYPE FORECAST IS MAINLY DERIVED
FROM THE 00Z NAM. THE 00Z GFS LOOKED TO HAVE TO INTENSE OF A LOW
PRESSURE SYSTEM WHICH IN TURN ALLOWS FOR MORE WARM AIR ADVECTION.
THE ECMWF IS STILL ON THE COOLER END OF THE SPECTRUM WITH THE NAM IN
BETWEEN THESE SOLUTIONS. THE SREF AND WPC QPF FORECAST WAS USED AS
WELL WITH GOOD MODEL AGREEMENT ON QPF IN THIS PERIOD. THIS RESULTS
IN ADDITIONAL SNOW AND ICE ACCUMULATIONS FOR NORTHERN PARTS OF THE
CWA IN THIS PERIOD. ALSO, SOUNDINGS INDICATE THE POTENTIAL FOR SOME
30 MPH NORTHWEST WIND GUSTS MONDAY EVENING AS WELL.

TUESDAY AND WEDNESDAY: BEHIND THE SYSTEM, A PRETTY POTENT BLAST OF
COLD COMES INTO THE REGION BY TUESDAY. 925 AND 850 MB BOTH WILL BE
WELL BELOW -10C COUPLED WITH STRONG NORTHWESTERLY WINDS. THIS
QUICKLY MODIFIES BY WEDNESDAY AS HIGH PRESSURE MOVES OFFSHORE
COUPLED WITH A RETURN TO SOUTHERLY WINDS. STAYED CLOSE TO THE
ENSEMBLE GUIDANCE ON TEMPERATURES BOTH DAYS. A SHORTWAVE AND
ASSOCIATED WEAK LOW PRESSURE WILL LIKELY TRACK NORTHWEST OF OUR
REGION WEDNESDAY AND HAVE INCLUDED A CHANCE FOR SOME LIGHT SNOW
IN THE POCONOS AND NW NJ.

WEDNESDAY NIGHT THROUGH FRIDAY NIGHT: A COLD FRONTAL BOUNDARY WILL
APPROACH THE REGION WEDNESDAY NIGHT AND MOVE THROUGH THE AREA ON THURSDAY.
ENOUGH FORCING LOOKS TO TO BE PRESENT FOR A BAND OF LIGHT SNOW,
PERHAPS A RAIN/SNOW MIX ACROSS THE DELMARVA ON AND BEHIND THE COLD
FRONT. MAINTAINED LOW CHANCE POPS CENTERED ON THURSDAY. DEPENDING ON
THE FRONTAL TIMING A NON-DIURNAL TEMPERATURE TREND COULD OCCUR. OF
CONTINUED UNCERTAINTY IS THE POTENTIAL FOR A LOW PRESSURE IN THE
GULF OF MEXICO TO RIDE NORTHEAST ALONG THE FRONT. THE UKMET AND CMC
HAVE BEEN PERSISTENT IN THIS POSSIBILITY FOR A FEW MODEL CYCLES NOW.
THE 00Z ECMWF APPEARS TO HAVE TRENDED LESS PROGRESSIVE THAN IN
PREVIOUS RUNS AS WELL. WITH THAT SAID, WILL CONTINUE SLIGHT TO LOW
CHANCE POPS FOR SNOW THURSDAY NIGHT. TEMPERATURES REMAIN CLOSE TO A
CONSENSUS OF THE WPC ENSEMBLE GUIDANCE AND THAT OF THE MODELED TWO
METER TEMPERATURES IN MOST PARTS OF THIS PERIOD. THE 00Z GFS WAS STRONGER
WITH A COLD BLAST ON FRIDAY, FOR NOW, DID NOT INCORPORATE THE
TEMPERATURES FROM THIS RUN ON FRIDAY.

SATURDAY AND SATURDAY NIGHT: MODERATING TREND, CLIPPER SYSTEM BY
SATURDAY NIGHT CAN NOT BE RULED OUT. FOR NOW WENT DRY.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THIS AFTERNOON - TONIGHT...VFR TO START BEFORE DROPPING TO MVFR/IFR
AS LIGHT SNOW MOVES IN FROM THE WEST-SOUTHWEST LATER THIS EVENING.
THE SNOWIEST TERMINALS WILL BE RDG/ABE WHILE THE I-95 TERMINALS SEE
SOME SNOW, WITH A QUICK TRANSITION TO FREEZING RAIN TO
RAIN...MIV/ACY SHOULD BE QUICK SNOW TO RAIN...MINIMAL MIXING
EXPECTED. WINDS WILL OUT OF THE WEST EARLY AND BACKING TOWARDS THE
SOUTH-SOUTHEAST LATE TONIGHT.

MONDAY...IFR TRENDING TO MVFR LATE IN THE CYCLE. RDG/ABE WILL BE THE
LAST TERMINALS TO CHANGE OVER TO ALL RAIN BY LATER MONDAY MORNING.
WINDS BECOME LIGHTER AS THE CENTER OF THE LOW PRESSURE PASSING BY.
MODERATE TO HEAVY RAIN MAY OCCUR LATE MORNING INTO THE EARLY
AFTERNOON. STRONGER WEST-NORTHWEST WINDS KICK IN BEHIND THE SYSTEM
WITH STRONG GUSTS EXPECTED LATE IN THE CYCLE. A CHANGEOVER BACK TO
SOME SNOW SHOWERS IS POSSIBLE LATE AFTERNOON, IF ANY MOISTURE REMAINS.

OUTLOOK...
MONDAY NIGHT: IMPROVING CONDITIONS TO VFR. NORTHWEST
WIND GUSTS 20-30 KNOTS.

TUESDAY AND WEDNESDAY: VFR. INCREASE IN CLOUDS TUESDAY NIGHT.
NORTHWEST WINDS SHIFTING TO SOUTHWEST UNDER 10 KNOTS.

&&

.MARINE...
WINDS AND SEAS WILL REMAIN BELOW SCA CRITERIA FOR MUCH OF THE DAY
TODAY. BEGINNING TONIGHT, WINDS WILL INCREASE AND COULD REACH GUSTS
TO 25KT AFTER MIDNIGHT.

OUTLOOK...
MONDAY THROUGH TUESDAY: SCA SEAS THROUGH TUESDAY MORNING. NORTHWEST
WINDS INCREASING MONDAY WITH SOME GALE GUSTS LIKELY FROM 23Z
MONDAY THROUGH 11Z TUESDAY. GALE WATCH IN EFFECT. PERIOD OF SCA NW
WIND GUSTS TUESDAY MORNING FOLLOWING THE NW GALE WIND GUSTS.
MEDIUM TO HIGH CONFIDENCE IN GALE GUSTS.

TUESDAY NIGHT THROUGH WEDNESDAY: SUB SCA SEAS AND WINDS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 1 PM EST MONDAY
     FOR PAZ060>062-103-105.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
     MONDAY FOR PAZ070-071.
     WINTER STORM WARNING FROM 7 PM THIS EVENING TO 4 PM EST MONDAY
     FOR PAZ054-055.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST
     MONDAY FOR PAZ101-102-104-106.
NJ...WINTER STORM WARNING FROM 7 PM THIS EVENING TO 1 PM EST MONDAY
     FOR NJZ007>010-012.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
     MONDAY FOR NJZ016>022-025>027.
     WINTER STORM WARNING FROM 7 PM THIS EVENING TO 4 PM EST MONDAY
     FOR NJZ001.
     WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 PM EST
     MONDAY FOR NJZ013>015.
DE...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
     MONDAY FOR DEZ001.
MD...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 7 AM EST
     MONDAY FOR MDZ008-012.
MARINE...GALE WATCH FROM MONDAY EVENING THROUGH LATE MONDAY NIGHT FOR
     ANZ430-431-450>455.

&&

SYNOPSIS...GAINES/GORSE
NEAR TERM...GORSE
SHORT TERM...JOHNSON
LONG TERM...GAINES
AVIATION...GAINES/HEAVENER
MARINE...GAINES/JOHNSON
Hazardous weather outlook, Feb 1, 4:12 AM EST, 10 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
412 AM EST SUN FEB 1 2015

NJZ001-PAZ054-055-020915-
SUSSEX-CARBON-MONROE-
412 AM EST SUN FEB 1 2015

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ007>010-PAZ060>062-103-105-020915-
WARREN-MORRIS-HUNTERDON-SOMERSET-BERKS-LEHIGH-NORTHAMPTON-
WESTERN MONTGOMERY-UPPER BUCKS-
412 AM EST SUN FEB 1 2015

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-MDZ008-NJZ016>020-026-027-PAZ070-071-101-102-104-020915-
NEW CASTLE-CECIL-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
WESTERN CHESTER-EASTERN CHESTER-EASTERN MONTGOMERY-
412 AM EST SUN FEB 1 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST
MARYLAND...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

  WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ013>015-PAZ106-020915-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-LOWER BUCKS-
412 AM EST SUN FEB 1 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-020915-
MIDDLESEX-
412 AM EST SUN FEB 1 2015

...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST
MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ015-019-020-NJZ023-024-020915-
KENT-INLAND SUSSEX-DELAWARE BEACHES-QUEEN ANNES-TALBOT-CAROLINE-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-
412 AM EST SUN FEB 1 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

SNOW MAY MIX IN WITH RAIN THIS EVENING BEFORE CHANGING TO RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ012-NJZ021-022-025-020915-
KENT MD-CUMBERLAND-ATLANTIC-COASTAL ATLANTIC-
412 AM EST SUN FEB 1 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-020915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
412 AM EST SUN FEB 1 2015

...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH LATE MONDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

 GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 winter weather, 4 winter storm. Local standard time, as filed.

Winter Storm, Monroe

When
February 1, 2:30 PM EST to February 2, 12:00 PM EST
Where
Monroe forecast zone
Reported by
Trained Spotter
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

Winter Storm, Carbon

When
February 1, 2:30 PM EST to February 2, 12:00 PM EST
Where
Carbon forecast zone
Reported by
CoCoRaHS
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Winter Weather, Berks

When
February 1, 5:00 PM EST to February 2, 4:00 AM EST
Where
Berks forecast zone
Reported by
Trained Spotter
Coordinates
40.416, -75.926 (the zone’s center; the record gives no point)

Winter Storm, Lehigh

When
February 1, 5:00 PM EST to February 2, 2:00 PM EST
Where
Lehigh forecast zone
Reported by
Trained Spotter
Coordinates
40.613, -75.592 (the zone’s center; the record gives no point)

Winter Storm, Northampton

When
February 1, 5:00 PM EST to February 2, 2:00 PM EST
Where
Northampton forecast zone
Reported by
Trained Spotter
Coordinates
40.754, -75.307 (the zone’s center; the record gives no point)

Winter Weather, Western Montgomery

When
February 1, 5:30 PM EST to February 2, 3:00 AM EST
Where
Western Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Winter Weather, Western Chester

When
February 1, 6:00 PM EST to February 2, 3:00 AM EST
Where
Western Chester forecast zone
Reported by
CoCoRaHS
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

Winter Weather, Upper Bucks

When
February 1, 6:00 PM EST to February 2, 2:00 PM EST
Where
Upper Bucks forecast zone
Reported by
COOP Observer
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Winter Weather, Lower Bucks

When
February 1, 10:00 PM EST to February 2, 3:00 AM EST
Where
Lower Bucks forecast zone
Reported by
CoCoRaHS
Coordinates
40.337, -75.107 (the zone’s center; the record gives no point)

Winter Weather, Eastern Montgomery

When
February 1, 10:00 PM EST to February 2, 3:00 AM EST
Where
Eastern Montgomery forecast zone
Reported by
CoCoRaHS
Coordinates
40.211, -75.367 (the zone’s center; the record gives no point)

Winter Weather, Eastern Chester

When
February 1, 10:00 PM EST to February 2, 3:00 AM EST
Where
Eastern Chester forecast zone
Reported by
Trained Spotter
Coordinates
39.973, -75.748 (the zone’s center; the record gives no point)

Winter Weather, Philadelphia

When
February 1, 10:30 PM EST to February 2, 1:30 AM EST
Where
Philadelphia forecast zone
Reported by
Trained Spotter
Coordinates
40.008, -75.134 (the zone’s center; the record gives no point)

Winter Weather, Delaware

When
February 1, 10:30 PM EST to February 2, 1:30 AM EST
Where
Delaware forecast zone
Reported by
Trained Spotter
Coordinates
39.917, -75.399 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556373, 556374, 556355, 556371, 556372, 556357, 556356, 556359, 556361, 556363, 556364, 556365, 556366.